Alert archive / Vermont / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 21, 2022, 5:31 PM EDT for Franklin County, Grand Isle County, Vermont. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2022, 5:31 PM EDT (21:31 UTC)
- Expired
- May 21, 2022, 6:02 PM EDT
- In force
- 31 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 56 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 5:45 PM EDT | TSTM WND DMG | 2 Wnw Franklin, VT | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:18 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 408 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982
WUUS51 KBTV 212131
SVRBTV
VTC011-013-212230-
/O.NEW.KBTV.SV.W.0013.220521T2131Z-220521T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Burlington VT
531 PM EDT Sat May 21 2022
The National Weather Service in Burlington has issued a
* Severe Thunderstorm Warning for...
Northeastern Grand Isle County in northwestern Vermont...
Northwestern Franklin County in northwestern Vermont...
* Until 630 PM EDT.
* At 530 PM EDT, a severe thunderstorm was located over Shad Island,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
* Locations impacted include...
Franklin, Berkshire, Highgate, Alburgh, Swanton, Shad Island,
Missisquoi Bay, Phelps Bay, Long Marsh Bay, Rock River Bay, West
Berkshire, Martindale Point, East Franklin, Donaldson Point,
Metcalfe Island, Highgate Springs, Gander Bay, Goose Bay and
Limekiln Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
If on or near Lake Champlain, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4496 7276 4498 7321 4501 7322 4501 7274
TIME...MOT...LOC 2130Z 268DEG 25KT 4500 7313
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Haynes2 follow-up statements
833
WWUS51 KBTV 212151
SVSBTV
Severe Weather Statement
National Weather Service Burlington VT
551 PM EDT Sat May 21 2022
VTC013-212200-
/O.CAN.KBTV.SV.W.0013.000000T0000Z-220521T2230Z/
Grand Isle VT-
551 PM EDT Sat May 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAND ISLE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northwestern Vermont.
LAT...LON 4498 7310 4501 7312 4501 7274 4499 7275
4497 7305
TIME...MOT...LOC 2150Z 261DEG 33KT 4502 7284
$$
VTC011-212230-
/O.CON.KBTV.SV.W.0013.000000T0000Z-220521T2230Z/
Franklin VT-
551 PM EDT Sat May 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTH CENTRAL FRANKLIN COUNTY...
At 550 PM EDT, a severe thunderstorm was located over East Franklin,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public reported quarter size hail.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include...
Franklin, Highgate, Berkshire, West Berkshire, East Franklin, Phelps
Bay, Rock River Bay and Limekiln Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4498 7310 4501 7312 4501 7274 4499 7275
4497 7305
TIME...MOT...LOC 2150Z 261DEG 33KT 4502 7284
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Haynes472
WWUS51 KBTV 212202
SVSBTV
Severe Weather Statement
National Weather Service Burlington VT
602 PM EDT Sat May 21 2022
VTC011-212212-
/O.CAN.KBTV.SV.W.0013.000000T0000Z-220521T2230Z/
Franklin VT-
602 PM EDT Sat May 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRANKLIN COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northwestern Vermont.
LAT...LON 4498 7310 4501 7312 4501 7274 4499 7275
4497 7305
TIME...MOT...LOC 2201Z 268DEG 25KT 4502 7271
$$
HaynesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:46 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 21, 3:46 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
346 PM EDT Sat May 21 2022
.SYNOPSIS...
Warm and muggy conditions will exist tonight and into Sunday before
a cold front sweeps through Sunday afternoon accompanied by a line
of showers and thunderstorms. Cooler and less humid conditions are
expected for Monday and Tuesday, followed by daily chances for
showers through the end of the work week.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
As of 346 PM EDT Saturday...
...Severe Thunderstorm Watch #356 In Effect Until 11 PM...
It's taken all day but the cap has finally broken across the entire
region with RAP analyzed 3000-4000 J/kg of CAPE. While we're not
lacking in instability, we are lacking in any deep layer shear and a
clear forcing mechanism. Upstream though, storms have begun to fire
along a lake breeze off Lake Ontario and with the mid/upper level
flow southwesterly we will see some of this activity shift into the
forecast area this afternoon and evening before diminishing after
sunset. With impressive progged DCAPE values up to 1400 J/kg the
main convective threat will be damaging winds especially given
reports from a convective complex moving through the Ottawa Valley
which produced gusts up to 70 mph. Can't rule out some large hail
either or some rotating supercells as storm relative helicity of 100-
150 m2/s2 should exist.
After sunset activity should quickly quiet down with a generally
quiet but muggy and warm night on tap. Residual showers from
upstream convection may shift briefly across portions of the St.
Lawrence Valley around midnight with some light shower, but
elsewhere should trend mainly dry with lows only in the mid 60s to
around 70.
We'll be looking for a repeat of severe potential again tomorrow as
a potent cold front will work through the region. Given the
overnight moisture in place it won't take much to generate SBCAPEs
upwards of 2000 J/kg ahead of the boundary mainly from the
Adirondacks eastward, and with better deep layer shear in the
vicinity we expect more widespread showers and thunderstorms to
develop from noon onward. Once again, the primary threat would be
damaging winds and large hail, and while brief heavy rainfall will
be possible storm motions of 30-40kts should preclude any flash
flooding threat.
After sunset, the convective show should quickly come to an end with
the loss of surface heating/instability with showers lingering
through midnight before the aforementioned cold front sweeps through
ad high pressure builds in behind in. After 2 warm and muggy nights,
Sunday night will be nice a cool with lows ranging from the mid 40s
to mid 50s.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
As of 346 PM EDT Saturday...A cool forecast for Monday. Following the
strong frontal boundary to pass through Sunday, our temperatures
will be below normal, with a steady north wind. Highs range in the
60s across the North Country. Overnight, light winds, clear skies,
and surface 1030mb high pressure should promote efficient
radiational cooling. Lows fall into the 40s in the valleys, with mid
to upper 30s across the Northeast Kingdom and Adirondacks, which are
approaching their median frost date, and frost advisories may be
needed.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 346 PM EDT Saturday...Conditions will remain dry through
Wednesday evening as strong deep layer ridging keeps moisture well
to our west. A surface low is expected to develop as an upper trough
moves east of the Rockies and tracks towards the Great Lakes. By
Wednesday night, that system's warm front will lift northwards with
rain propagating east parallel to the front as moisture ridges the
crest of the upper ridge. The center of a 500 hPa high will shift
northwards and intensify a bit, which may push the bulk of that
precipitation north of the area, which is in line with the GFS. A
weaker 500 hPa high would bring moderate, perhaps heavy, rain across
our area, as the ECMWF depicts. Given it's about 5 days out, will
remain close to blended data, but probabilistic guidance hints a bit
more centered over our area. A negatively tilted shortwave follows
right on the heels of that system, with a surface low developing
along the frontal boundary of the system ahead of it that then
ejects northeastwards. This sends another wave of high theta-E air
Thursday night into Friday morning, but precipitation seems
scattered in nature at this time. This leaves plenty of clouds lying
around Friday afternoon, but development of a modest cold front
should provide a focus for convection and additional chances for
moderate to heavy rain.
Beyond Friday, the weekend remains somewhat active, as the trough is
slow to shift east. However, it does seem that ridging should start
to build in for Sunday, allowing at least one beautiful weekend day.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Through 18Z Sunday...Generally VFR conditions are expected
through the period but any thunderstorms that develop this
afternoon/evening will have the potential to bring brief
IFR/MVFR and gusty winds. Otherwise gradient winds this
afternoon will be SSW in the 10-20kt range except locally
southeast at KPBG owing to a lake breeze. Winds abate tonight
with conditions generally VFR but some local MVFR in light rain
showers is possible at KSLK and KMSS until dawn. For Sunday
morning VFR will persist with winds increasing again from the
SSW at 10-20kts and thunderstorms likely after 18Z.
Outlook...
Sunday Night: VFR. Chance SHRA.
Monday: VFR. NO SIG WX.
Monday Night: VFR. NO SIG WX.
Tuesday: VFR. NO SIG WX.
Tuesday Night: VFR. NO SIG WX.
Wednesday: VFR. Chance SHRA.
Wednesday Night: Mainly VFR, with local MVFR possible. Chance
SHRA.
Thursday: Mainly MVFR, with local VFR possible. Likely SHRA.
&&
.CLIMATE...
Near record highs are possible today, May 21 and Sunday, May 22
as we are anticipating temperatures to reach well into the
upper 80s and lower 90s. Here are the current daily record
temperatures.
Date KBTV KMPV K1V4 KMSS KPBG KSLK
05-21 92|1911 89|2021 89|2021 89|1975 92|1975 94|1911
05-22 93|1977 90|1994 84|9999 89|1977 92|1977 91|1911
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Heat Advisory until 8 PM EDT this evening for VTZ005-009-011-
021.
NY...Heat Advisory until 8 PM EDT this evening for NYZ035.
&&
SYNOPSIS...Lahiff
NEAR TERM...Lahiff
SHORT TERM...Haynes
LONG TERM...Haynes
AVIATION...Lahiff
CLIMATE...WFO BTVHazardous weather outlook, May 21, 3:27 PM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 327 PM EDT Sat May 21 2022 NYZ026>031-034-087-VTZ001>004-006>008-010-016>020-221930- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin- Orleans-Essex-Lamoille-Caledonia-Washington-Orange-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- 327 PM EDT Sat May 21 2022 ...SEVERE THUNDERSTORM WATCH 256 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms are expected to develop along a cold front on Sunday afternoon and evening. Scattered strong to severe thunderstorms are possible with damaging winds and hail up to 1 inch in diameter as the primary threats. The highest potential for thunderstorms will be after 2 PM on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ035-VTZ005-009-011-021-221930- Eastern Essex-Western Chittenden-Western Addison-Western Rutland- Eastern Windsor- 327 PM EDT Sat May 21 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 256 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern New York, central Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms are expected to develop along a cold front on Sunday afternoon and evening. Scattered strong to severe thunderstorms are possible with damaging winds and hail up to 1 inch in diameter as the primary threats. The highest potential for thunderstorms will be after 2 PM on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 21, 3:39 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Burlington VT
339 PM EDT Sat May 21 2022
NYZ026-029-087-212030-
Northern St. Lawrence NY-Southeastern St. Lawrence NY-
Southwestern St. Lawrence NY-
339 PM EDT Sat May 21 2022
...Strong thunderstorms will impact portions of central St. Lawrence
County through 430 PM EDT...
At 338 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 52 miles northwest of Ogdensburg to near
Dexter. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Potsdam, Gouverneur, Canton, Ogdensburg, Norfolk, Oswegatchie,
Lisbon, Louisville, De Kalb, Fowler, Morley, Degrasse, Waddington,
Richville, Hammond, Madrid, Rensselaer Falls, Norwood, Edwardsville
and Hermon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern New York.
&&
LAT...LON 4441 7579 4444 7579 4445 7577 4445 7578
4447 7579 4451 7575 4473 7543 4477 7541
4478 7540 4488 7522 4489 7517 4487 7516
4493 7508 4493 7501 4497 7496 4406 7496
4405 7507 4441 7584
TIME...MOT...LOC 1938Z 272DEG 56KT 4534 7608 4407 7610
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HastingsSpecial weather statement, May 21, 4:25 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Burlington VT
425 PM EDT Sat May 21 2022
NYZ026-027-029>031-034-087-212115-
Northern St. Lawrence NY-Northern Franklin NY-
Southeastern St. Lawrence NY-Southern Franklin NY-Western Essex NY-
Western Clinton NY-Southwestern St. Lawrence NY-
425 PM EDT Sat May 21 2022
...Strong thunderstorms will impact portions of western Clinton,
Franklin, St. Lawrence and western Essex Counties through 515 PM
EDT...
At 424 PM EDT, trained weather spotters reported strong thunderstorms
along a line extending from near Louisville to 8 miles south of Star
Lake. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Potsdam, Massena, Saranac Lake, Tupper Lake, Adirondack Regional
Airport, Lake Placid, Canton, Norfolk, Oswegatchie, Louisville,
Moira, Bangor, Parishville, Fort Covington, Colton, Bombay, Newcomb,
Piercefield, Bryants Mill and Wawbeek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern New York.
&&
LAT...LON 4500 7391 4388 7392 4390 7431 4393 7434
4397 7426 4412 7428 4405 7504 4409 7516
4489 7515 4497 7497 4496 7497 4496 7492
4497 7496 4498 7494 4499 7489 4498 7492
4497 7493 4497 7488 4501 7485
TIME...MOT...LOC 2024Z 264DEG 55KT 4493 7502 4404 7499
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HastingsSpecial weather statement, May 21, 4:26 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Burlington VT
426 PM EDT Sat May 21 2022
VTZ002-016-212100-
Western Franklin VT-Eastern Franklin VT-
426 PM EDT Sat May 21 2022
...A strong thunderstorm will impact portions of northeastern
Franklin County through 500 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm over
Highgate, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enosburg Falls, Franklin, Highgate, Enosburg Falls Village,
Berkshire, Lake Carmi State Park, Richford, Enosburg, Montgomery,
Sheldon, Phelps Bay, Rock River Bay, East Berkshire, West Berkshire,
East Franklin, Highgate Springs, South Franklin, Limekiln Point,
North Enosburg and South Richford.
This includes Interstate 89 between mile markers 128 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northwestern Vermont.
&&
LAT...LON 4488 7263 4492 7289 4498 7311 4501 7312
4501 7262
TIME...MOT...LOC 2026Z 268DEG 26KT 4500 7304
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HaynesSpecial weather statement, May 21, 4:38 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Burlington VT
438 PM EDT Sat May 21 2022
NYZ028-031-VTZ001-002-016-212130-
Eastern Clinton NY-Western Clinton NY-Western Franklin VT-
Grand Isle VT-Eastern Franklin VT-
438 PM EDT Sat May 21 2022
...A strong thunderstorm will impact portions of northeastern
Clinton New York, and northern Grand Isle and northwestern Franklin
Counties in Vermont through 530 PM EDT...
At 437 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jericho, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beekmantown, Chazy, Franklin, Alburgh Village, Swanton, South
Alburgh, Alburgh, Alburgh Dunes State Park, North Hero, Swanton
Village, Highgate Falls, Isle La Motte, Lake Carmi State Park,
Jericho, Rouses Point, Highgate, Dannemora, Champlain, Berkshire and
Sheldon.
This includes Interstate 89 between mile markers 120 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern New York...and northwestern Vermont.
&&
LAT...LON 4466 7367 4482 7380 4501 7338 4501 7271
TIME...MOT...LOC 2037Z 244DEG 38KT 4479 7363
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HastingsSpecial weather statement, May 21, 5:06 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Burlington VT
506 PM EDT Sat May 21 2022
NYZ030-034-035-212145-
Southern Franklin NY-Western Essex NY-Eastern Essex NY-
506 PM EDT Sat May 21 2022
...A strong thunderstorm will impact portions of southeastern
Franklin and central Essex Counties in New York through 545 PM EDT...
At 505 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mount Marcy, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moriah, Elizabethtown, Mount Marcy, Keene Valley, Witherbee,
Underwood, Mount Van Hoevenberg, St. Huberts, Tahawus, Mineville,
Mount Van Hoevenburg Recreation Area, Moriah Center and New Russia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern New York.
&&
LAT...LON 4402 7413 4420 7414 4426 7351 4399 7349
TIME...MOT...LOC 2105Z 265DEG 34KT 4411 7403
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HastingsSpecial weather statement, May 21, 5:14 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Burlington VT
514 PM EDT Sat May 21 2022
NYZ031-034-035-VTZ005-009-017-018-212200-
Western Essex NY-Western Clinton NY-Eastern Essex NY-
Eastern Chittenden VT-Western Chittenden VT-Western Addison VT-
Eastern Addison VT-
514 PM EDT Sat May 21 2022
...A strong thunderstorm will impact portions of southern Clinton,
northeastern Essex, northwestern Addison and southwestern Chittenden
Counties through 600 PM EDT...
At 514 PM EDT, Doppler radar was tracking a strong thunderstorm near
Keene, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
South Burlington, Burlington International Airport, Burlington,
Essex, Willsboro, Westport, Elizabethtown, Monkton Ridge, Monkton,
Monkton Boro, Williston, Au Sable Forks, Hinesburg, St. George,
Starksboro, Jay In Essex County, Shelburne, Ferrisburg, Charlotte and
Richmond.
This includes Interstate 89 between mile markers 76 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern New York...and central and northwestern Vermont.
&&
LAT...LON 4418 7378 4443 7381 4450 7298 4418 7295
TIME...MOT...LOC 2114Z 265DEG 34KT 4428 7367
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HastingsThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:26 PM EDT | Special Weather Statement | BTV | Franklin | 34 min |
| May 21, 4:38 PM EDT | Special Weather Statement | BTV | Grand Isle | 52 min |
| May 21, 5:14 PM EDT | Special Weather Statement | BTV | Chittenden | 46 min |
| May 21, 5:24 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Lamoille, Washington | 66 min |
| May 21, 5:43 PM EDT | Special Weather Statement | BTV | Lamoille | 47 min |
| May 21, 5:58 PM EDT | Special Weather Statement | BTV | Lamoille | 32 min |
| May 21, 6:13 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Lamoille, Orleans, Washington | 36 min |
| May 21, 6:17 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans | 46 min |
| May 21, 6:18 PM EDT | Severe Thunderstorm Warning | BTV | Essex, Orleans | 57 min |
| May 21, 6:25 PM EDT | Special Weather Statement | BTV | Orleans | 50 min |
| May 21, 6:42 PM EDT | Severe Thunderstorm Warning | BTV | Essex, Orleans | 33 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.